MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32547
Medical Device Problem Codes Defective Device (2588); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
While orienting the device outside of patient's body under fluoro, it was noted to be 'candy-wrapped' the lra fenestration appeared to be pulled around and superimposed under the rra fenestration.All of the struts were tilted and twisted.The user decided to move forward and advanced the device into the patient.They used several images and orientation techniques while unsheathing and untwisting - finally getting it anterior and straight.
 
Additional Manufacturer Narrative
No part of the device was returned for evaluation.No imaging was received to assist the investigation.A review of the manufacturing records and specifications did not reveal any discrepancies that could have contributed to the reported issue.There are a number of controls and checks in place to ensure the graft had been loaded appropriately.The manufacturing team was made aware of this occurrence.Review of the instructions for use (ifu) supplied with the device found that it contained appropriate warnings, precautions, and instructions to the user, including: 10.2 'inspection prior to use' "inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to your cook representative or your nearest cook office.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient".11.4.5 'proximal body placement' "4.Before insertion, position proximal body delivery system on patient¿s abdomen under fluoroscopy to assist with orientation and positioning.Rotate to a position where the anterior markers are situated in the most anterior (12:00 o¿clock) position.The sidearm of the hemostatic valve may serve as an external reference to the fenestration(s) and/or scallop(s), anterior and posterior markers and body side markers".Caution: maintain wire guide position during delivery system insertions.Caution: to avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all of the components of the system together (from outer sheath to inner cannula).There is no evidence to suggest that the user did not follow the instructions for use.A definitive root cause could not be determined from the investigation.Possible root cause(s) are: inadequate design.Transportation.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS  
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane 
AS  
MDR Report Key17132115
Report Number9680654-2023-00038
Device Sequence Number6400209
Product Code MIH
UDI-Device Identifier10827002325477
UDI-Public(01)10827002325477(17)260427(10)AC1132941
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2026
Device Model NumberG32547
Device Catalogue NumberZFEN-P-2-34-122-R
Device Lot NumberAC1132941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale